Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Have rough bumps on upper arms and thighs in back. What is this and how to get rid of it?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 474 Questions
Hello, I have rough bumps on my upper arms and on my thighs in the back. They do not itch, hurt, or anything like that. They are not even really visible except for a couple that are kindof red probably from me picking at them? Theyre just like little hard bumps, not zits i dont think.. they dont puss or ooze anything. I dont think they will even show up in a picture. What are these and how do i get them to go away? Ive tried moisturizers and exfoliating cleansers.
Posted Tue, 31 Jul 2012 in Dry Skin
Answered by Dr. Pravin Banodkar 1 hour later
Thanks for writing in.
From your history and description , they sound very much like a condition called Keratosis Pilaris .
Keratosis pilaris is a common skin condition in which a protein in the skin called keratin forms hard plugs within hair follicles.
Treatment may include:

•     Moisturizing lotions to soothe the skin and help it look better

•     Skin creams that contain urea, lactic acid, glycolic acid, salicylic acid, tretinoin, or vitamin D

•     Steroid creams to reduce redness

Improvement often takes months and the bumps are likely to come back. Keratosis pilaris may fade slowly with age.

Please do see your physician to get the above creams by prescription.

Thanks and take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor